Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 2011, 2:47 AM CDT for Miller County, Missouri. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 19, 2011, 3:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miller County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:00 AM CDT | TSTM WND DMG | 5 Ese Eldon, MO | LAW ENFORCEMENT REPORTED LARGE TREE DOWN OVER HIGHWAY M EAST OF ELDON. |
| Apr 19, 3:00 AM CDT | HAIL 0.5 | 4 Nne Tuscumbia, MO | ELDON EMERGENCY MANAGEMENT REPORTED DIME SIZED HAIL NORTH OF SALINE VALLEY CONSERVATION AREA ALONG HIGHWAY M. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
403
WUUS53 KSGF 190747
SVRSGF
MOC131-190815-
/O.NEW.KSGF.SV.W.0050.110419T0747Z-110419T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 315 AM CDT.
* AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BAGNELL...OR 6 MILES SOUTH OF ELDON...
MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TUSCUMBIA AND OLEAN BY 255 AM CDT.
ETTERVILLE BY 300 AM CDT.
MARYS HOME BY 305 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3843 9241 3842 9240 3834 9240 3834 9223
3830 9218 3813 9253 3832 9269 3835 9268
3835 9264 3844 9262 3844 9251
TIME...MOT...LOC 0747Z 238DEG 36KT 3827 9257
WIND...HAIL 60MPH 1.00IN
$$
GRIFFIN1 follow-up statement
091
WWUS53 KSGF 190816
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT TUE APR 19 2011
MOC131-190826-
/O.EXP.KSGF.SV.W.0050.000000T0000Z-110419T0815Z/
MILLER MO-
316 AM CDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILLER COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3843 9241 3842 9240 3834 9240 3834 9223
3830 9218 3813 9253 3832 9269 3835 9268
3835 9264 3844 9262 3844 9251
TIME...MOT...LOC 0747Z 238DEG 36KT 3827 9257
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:15 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 19, 12:15 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 AM CDT TUE APR 19 2011 ...UPDATE TO AVIATION... .UPDATE... /ISSUED 710 PM CDT MON APR 18 2011/ A WARM FRONT STRETCHED ACROSS CENTRAL MISSOURI EARLY THIS EVENING. DEEP CONVECTIVE DEVELOPMENT HAS BEEN CONFINED TO WELL NORTH OF THE FRONT IN EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. EXPECT CONVECTION TO GRADUALLY INCREASE LATER THIS EVENING INTO THE OVERNIGHT HOURS NORTH OF THE FRONT AS THE LOW LEVEL JET VEERS AND STRENGTHENS. LAPS MODEL SOUNDINGS SHOW WARMING ACROSS THE AREA IN THE 800-600 MB LAYER. WILL FURTHER ANALYZE THE 00Z SOUNDING FOR THIS TREND. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AS FAR SOUTH AS THE LAKE OF THE OZARKS REGION ON THE EDGE OF THE DEVELOPING CAP...BUT MAY BE DIFFICULT TO OCCUR ANY FARTHER SOUTH. FOSTER && .DISCUSSION... A GULF AIRMASS SPREAD ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY...UNDERNEATH A STRONG BELT OF WESTERLIES. IN RESPONSE...SURFACE DEW POINTS INCREASED ABOUT 20 DEGREES FROM EARLY THIS MORNING...AS READINGS WERE MEASURED IN THE LOWER 60S IN MOST LOCATIONS. THIS GULF AIRMASS WILL SET THE STAGE FOR THUNDERSTORM CHANCES BOTH THIS EVENING/TONIGHT...ALONG WITH TUESDAY. FOR THIS EVENING AND TONIGHT...INSTABILITY WAS INCREASING AS TEMPERATURES WARMED INTO THE 70S. MIXED LAYER CAPES WERE ANALYZED AT AROUND 1500 TO 2000 J/KG. IF STORMS PERHAPS DEVELOP AND CAN BECOME ROOTED WITHIN THE BOUNDARY LAYER...THE INSTABILITY AND SHEAR COMBINATION WOULD BE SUPPORTIVE OF A FEW STRONG TO SEVERE STORMS. THE TRIGGER FOR STORM DEVELOPMENT THIS EVENING WOULD BE INCREASING MASS CONVERGENCE OVER SOUTHERN MISSOURI...AS A DEEP LOW LEVEL JET EVOLVES. AN ELEVATED MIXED LAYER...WHICH WAS NICELY SHOWN BY THIS MORNING'S NORMAN OKLAHOMA SOUNDING...HAD LIKELY SHIFTED OVER SOUTHWEST MISSOURI TODAY...HELPING TO CAP OFF ANY DEVELOPING UPDRAFTS. THIS CAP WILL BE BATTLING LOW LEVEL MASS CONVERGENCE ALL EVENING...CREATING UNCERTAINTY AS TO WHETHER STORMS DEVELOP OR NOT. THE STORMS PREDICTION CENTER JUST INTRODUCED A SLIGHT RISK OVER CENTRAL MISSOURI. FOR TUESDAY...AN EPISODE OF SEVERE STORMS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS OVER PORTIONS OF THE MISSOURI OZARKS. IT APPEARS AS THOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH THESE STORMS. HOWEVER...A TORNADO OR TWO CAN NOT BE RULED OUT GIVEN THE LOW LEVEL CAPE / SHEAR COMBINATION. ONE FACTOR THAT WILL MITIGATE THE FREQUENCY OF TORNADOES REGARDS THE POSITIVE ORIENTATION OF THE FRONT / PRESSURE FIELDS. SOUTHWEST TRAJECTORIES IN THE LOWEST KILOMETER WILL CREATE A UNIDIRECTIONALLY SHEARED HODOGRAPH. ALSO...0-3 KM SHEAR VECTOR ORIENTATION WITH RESPECT TO THE FRONT REMAINS NEARLY PARALLEL...SUGGESTING THAT STORMS WILL QUICKLY BECOME LINEAR. A SQUALL LINE...OR LINE SEGMENTS ARE EXPECTED THROUGH THE EVENING HOURS...AS THE FRONT SHIFTS SOUTH AND EAST TOWARD THE EASTERN OZARKS. POINT FORECAST SOUNDINGS INDICATE CAPE VALUES AROUND 1000 J/KG WITHIN THE HAIL GROWTH LAYER...SUGGESTING THE POTENTIAL FOR LARGE HAIL. THETA E DIFFERENTIALS AROUND 30 DEGREES K WOULD YIELD A RISK FOR DAMAGING WINDS IN EXCESS OF 70 MPH. STORMS WILL EXIT THE REGION BY WEDNESDAY MORNING...SETTING THE STAGE FOR FANTASTIC COOL SPRING CONDITIONS WEDNESDAY AFTERNOON. TEMPERATURES WILL WARM INTO THE 60S...UNDER SUNNY SKIES AND NORTHWESTERLY BREEZES. THE GULF AIRMASS WILL QUICKLY RETURN BY WEDNESDAY NIGHT AND THURSDAY MORNING. PRECIPITATION CHANCES WILL ALSO RETURN...AS THE WARM FRONT REMAINS IN CLOSE PROXIMITY. A FEW HAILERS CAN NOT BE RULED OUT AT ANYTIME THURSDAY MORNING THROUGH THURSDAY NIGHT. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY LATE FRIDAY AFTERNOON...TRIGGERING ANOTHER EPISODE OF SEVERE STORMS. AGAIN THIS SYSTEM ALSO MAINTAINS A POSITIVE TILT...WHICH WOULD SUGGEST MORE OF A WIND AND HAIL RISK. BY FRIDAY NIGHT...WE WILL ALSO NEED TO MONITOR THE POTENTIAL FOR FLASH FLOODING AS AREA SOILS COULD BE NEARING SATURATION. ADDITIONAL RAIN CHANCES CAN NOT BE RULED OUT THROUGH THE WEEKEND AS FRIDAYS FRONTAL SYSTEM IS PROGGED TO STALL OUT JUST SOUTH OF THE OZARKS...AND LIKELY RETURN AT SOME POINT BY SUNDAY. CRAMER && .AVIATION... /ISSUED 1215 AM CDT TUE APR 19 2011/ FOR THE 06Z TAF PACKAGE...SEVERAL FORECAST CONCERNS WITH THIS TAF ISSUANCE. FIRST...LOW LEVEL WIND SHEAR WILL BE ON THE INCREASE FOR THE NEXT SEVERAL HOURS AS A LOW LEVEL JET INTENSIFIES OVER THE REGION. THIS WILL TRANSITION TO GUSTY WINDS AN HOUR OR TWO AFTER SUNRISE...PERSISTING MUCH OF THE DAY. SECOND...GUIDANCE CONTINUES TO INDICATE AN INCREASING RISK FOR AN MVFR DECK DEVELOPING OVER THE AREA OVER THE NEXT FEW HOURS...PERSISTING INTO MUCH OF TUESDAY. HAVE HELD OFF ON LOWERING CIGS TOO QUICKLY GIVEN A LARGE SWATH OF CIRRUS MOVING OVER THE REGION AT THIS TIME. HOWEVER...THE AFOREMENTIONED STRENGTHENING LOW LEVEL JET WILL PUMP MORE MOISTURE INTO THE LOW LEVELS WITH TIME. MID LEVEL DECKS SHOULD LOWER...BUT SLOWLY AND HAVE HELD MVFR OFF UNTIL MID/LATE MORNING NEAR THE BASE OF A STRONG CAP. FINALLY...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DURING THE AFTERNOON. THIS WILL BRING A RISK OF STRONG STORMS TO MAINLY THE SGF/BBG SITES AND HAVE CONTINUED THE TRENDS FROM THE PREVIOUS FORECAST. WILL NEED TO WATCH IF SHRA/TSRA CAN FIRE AS FAR WEST AS JLN. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 18, 8:08 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 808 PM CDT MON APR 18 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 808 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... LIMITED RISK FOR HAIL. LIMITED THUNDERSTORM WIND GUST RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY ACROSS CENTRAL MISSOURI. HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN EPISODE OF SEVERE STORMS WILL OCCUR TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LARGE HAIL UP TO THE SIZE OF BASEBALLS...WIND GUSTS IN EXCESS OF 70 MPH...AND TORNADOES WILL ALL BE POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH SATURDAY. STRONG THUNDERSTORMS MAY AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING. INCREASINGLY SATURATED SOILS WILL BEGIN TO RESULT IN AN INCREASED THREAT FOR FLASH FLOODING THIS WEEK. MULTIPLE ROUNDS OF RAIN AND THUNDERSTORMS OVER THE NEXT WEEK WILL LIKELY RESULT IN SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Apr 19, 2:34 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM HAIL WARSAW 38.24N 93.38W
04/19/2011 M0.50 INCH BENTON MO LAW ENFORCEMENT
BENTON COUNTY DISPATCH REPORTS DIME SIZE HAIL.
&&
MGRIFFINLocal storm report, Apr 19, 2:43 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 2 SE LAURIE 38.18N 92.80W
04/19/2011 E1.00 INCH CAMDEN MO LAW ENFORCEMENT
CAMDEN COUNTY DISPATCH REPORTS QUARTER SIZE HAIL ON LAKE
ROAD 530.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 47 min |
| Apr 19, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 45 min |
| Apr 19, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 39 min |
| Apr 19, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 12 min |
| Apr 19, 4:46 AM CDT | Special Weather Statement | SGF | Maries | 29 min |
| Apr 19, 4:55 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 20 min |
| Apr 19, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 42 min |
| Apr 19, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney, Webster | 50 min |
| Apr 19, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 43 min |
| Apr 19, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas, Wright | 46 min |
| Apr 19, 5:10 PM CDT | Tornado Warning | SGF | Stone, Taney | 35 min |
| Apr 19, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 52 min |
| Apr 19, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 42 min |
| Apr 19, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 39 min |
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Apr 19, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 41 min |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Ozark, Shannon, Texas | 62 min |
| Apr 19, 6:15 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Texas | 6 hr |
| Apr 19, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Apr 19, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.